I had a King of Hearts monitor put on yesterday. On the monitor it shows the HR. While walking around I have a normal heart rate and then all of a sudden, with skips, the heart rate plummets. This is when I feel so bad and have to take deep breaths. I feel it in my head and chest. This happens a lot and goes on a long time. I also feel pounding. When I'm at rest it does the same thing. HR in 70s and 80s way down to 40s and 50s. I really feel bad most of the time. My HR has been in the 100s a few times too.
Anyone know what is causing this? Any input would be appreciated.
Hello~I can understand you concern. Rest assured that the doctor will be able to tell you why and what is going one when he reads the monitor. I am not familiar with the King of Hearts, I have only worn the one that goes for 24 hours, but the King, is outstanding, it will pick up anything that goes one. I am not sure if this is the monitor where you call and there is a way for the nurse to read it over the phone, if it is, then I would most certainly do that, this way, they will know right away what kind of tricks your heart is playing.
Thanks for your answer. This monitor is where you press a button and it records. I only have 5 times to do that and have to go back to the doctor's office to have it downloaded and set up for 5 more times. It has two leads which I can remove when I want to. Like showering. I have had other monitors, but this is the first time I have felt this bad and the first monitor I can see the heart beating this well.
If the monitor actually show skipped beats, it's not likely to be PACs or PVCs (they would show as heart beats on EKG, even if they don't generate a pulse wave).
It can have several causes. The most common is vagal reactions, I guess, heart rate is slowed due to an over-active "brake pedal" in your body. Other causes can be electrical blockings somewhere in the heart, though this would be clearly visible on the monitor, and it's a somewhat rare phenomenon.
Anyway, you've captured it on a monitor, just let your doctor interpret it, and you will get an answer!
I really appreciate your answer. The trouble is it will be a month this monitor is on me. Since I feel so bad it scares me. The monitor doesn't actually show the skips. It just shows the HR going up and down and I can feel the skips when I take my pulse causing this.
I use to be able to feel the skips in thumps ect. Now I don't. I just feel all over bad. The only way I know it's skipping is feeling bad and taking my pulse and the HR on the monitor changing.
I would rather go back to feeling the thumps. At least I didn't feel bad all over like I do now. This is different than I have had all my life. It is worse.
Could meds do this? Could I be on the wrong med now? Could the same meds I have been taking for years just become something I shouldn't take anymore?
I have been wearing a King of Hearts for about 5 days. It works ok.
First, its operation depends on how the doc has set it up.
Second, the staff at the number you call is very helpful.
My problem was crumby electrodes. They don't make contact rather well,
and apparently when the machine detects an unhooked electrode, it beeps. I asked the staff about that, and they just reset it, saying that the electrode must be loose.
It can be embarrassing. I was in the library, and the confounded thing went off.
I guess I'm lucky. I just get an extra heart beat rather infrequently, and feel fine.No obvious seriious conditions.
With a good electrode installation, the thing is very quiet. JerryO
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.